MAUDE Adverse Event Report: CHRISTOPH MIETHE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa shuntsystem (part#: fv770t) was implanted during a procedure performed on (b)(6) 2015.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 54 years 10 month.Height: 180 centimeters (cm).Weight: 93 kilograms (kg).Gender: male.
 
Additional Manufacturer Narrative
Investiagtion: visual inspection: bloody deposits on the catheter piece on the outlet of the progav.Bloody deposits in the catheter piece on the inlet of the progav.Deformation of the outer housing of the prosa.A measurement of the plane parallelism confirms that.Permeability test: a permeability test has shown that both valves and the control reservoir are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav is operating within the accepted tolerance in the horizontal position.The prosa is operating not within the specified tolerances in the vertical position.An accelerated outflow in the prosa could be determined.Adjustment test: the prosa and progav were tested and are both adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function of both valves are fully operational and the braking forces are within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can identify an accelerated outflow in the prosa valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16162303
Report Number3004721439-2022-00417
Device Sequence Number12630027
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20026720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight93 KG